MAUDE Adverse Event Report: ALPHA OMEGA ENGINEERING LTD. ALPHA OMEGA; STERILE DISPOSABLE CANNULA

ALPHA OMEGA ENGINEERING LTD. ALPHA OMEGA; STERILE DISPOSABLE CANNULA
Model Number TAPERED
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Alpha omega's disposable sterile cannula for neurosurgery, model: tapered cannula (pn str-000076-10) was used during a routine placement of a dbs electrode neurosurgery procedure.Following the neurosurgery, the user complained that he noticed unusual hemorrhage which he suspects that was caused by the use of alpha omega's disposable sterile cannula.No other adverse neurosurgery outcomes were reported.No remedial action was reported by the healthcare facility.
 
Event or Problem Description
Alpha omega's disposable sterile cannula for neurosurgery, model: tapered cannula (pn: str-000076-10) was used during a routine placement of a dbs electrode neurosurgery procedure.Following the neurosurgery, the user complained that he noticed unusual hemorrhage which he suspects that was caused by the use of alpha omega's disposable sterile cannula.No other adverse neurosurgery outcomes were reported.No remedial action was reported by the healthcare facility.
 
Additional Manufacturer Narrative
Disposable tapered cannula (pn: str-000076-10) investigation included: nine (9) neurosurgery centers in europe, one (1) center in canada and one (1) center in usa are routinely using the tapered cannula.All, with the exception of inselspital-schuepbach (subject to this report) were not facing unusual brain hemorrhage while using the tapered cannula.Retesting sampled tapered cannulas (pn: str-000076-10) from finished goods stock.Consulting with 4 neurosurgeons about possible causes that may cause severe brain hemorrhage during dbs procedure.All neurosurgeons routinely use alpha omega cannulas (two are using the same cannula model).Analysis results: all cannulas passed test criteria but small percentage of the retested cannulas, from lot#: 30106, demonstrated marginal results in straightness test criteria, which according to the neurosurgeons, may not be the cause for brain hemorrhage.According to the neurosurgeons planning inexactness is the main cause for hemorrhage.Note: the tapered cannula is the thinness in diameter, therefore is sensitive to handling and shipping conditions.Actions taken by alpha omega: remedial action: 1.Recall is not relevant since the tapered cannulas (pn: str-000076-10, lot#: 30106) are not in the field anymore, alpha omega contacted the users of the tapered cannula and found that the cannulas (pn: str-000076-10, lot#: 30106) 2.Improving the straightness test by using automated tool and reducing acceptance range.Corrective action: review and as appropriate, improve the tapered cannula handling processes (i.E.Cleaning, packaging, storage and shipping) in order to improve preservation of the product.

Brand Name
ALPHA OMEGA
Common Device Name
STERILE DISPOSABLE CANNULA
Manufacturer (Section D)
ALPHA OMEGA ENGINEERING LTD.
mount precipice
nazareth, 16121 02
IS  1612102
MDR Report Key7306330
Report Number9615126-2018-00001
Device Sequence Number1067107
Product Code GZL
UDI-Device Identifier07290014954731
UDI-Public(01)07290014954731(17)191206(10)30106
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K120098
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Modification/Adjustment,Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2019
Device Model NumberTAPERED
Device Catalogue NumberSTR-000076-10
Device Lot Number30106
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;